Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Mar 2, 2008, 5:07 AM CST for 11 counties in Texas. It took effect at Mar 2, 2008, 11:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2008, 5:07 AM CST (11:07 UTC)
- In effect from
- Mar 2, 2008, 11:00 AM CST
- Expired
- Mar 2, 2008, 8:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 021107 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 507 AM CST SUN MAR 2 2008 TXZ231>234-241>247-030000- /O.NEW.KCRP.WI.Y.0008.080302T1700Z-080303T0000Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE... CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO... PORT LAVACA...PORT OCONNOR...SEADRIFT 507 AM CST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. A STRONG UPPER LEVEL DISTURBANCE WILL APPROACH TEXAS FROM THE NORTHWEST TODAY AND TONIGHT. IN RESPONSE...STRONG SOUTHEAST WIND WILL DEVELOP ALOFT BEGINNING TODAY. AS TEMPERATURES INCREASE DURING THE MID MORNING AND EARLY AFTERNOON HOURS...STRONGER WIND ALOFT WILL MIX TOWARD THE SURFACE. AS A RESULT...SOUTHEAST WIND 25 TO 35 MPH...WITH FREQUENT GUSTS...WILL DEVELOP. MOTORISTS IN HIGH PROFILE VEHICLES ARE URGED TO USE EXTREME CAUTION WHEN DRIVING IN THESE WIND CONDITIONS. RESIDENTS SHOULD SECURE OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS THAT CAN BE BLOWN ABOUT BY THE WIND. CONSTRUCTION WORKERS SHOULD USE EXTREME CAUTION AS WIND SPEEDS WILL BE GREATER ABOVE THE SURFACE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH. $$ 87
2 follow-up statements
000 WWUS74 KCRP 022126 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 326 PM CST SUN MAR 2 2008 TXZ231>234-241>247-030200- /O.EXT.KCRP.WI.Y.0008.000000T0000Z-080303T0200Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE... CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO... PORT LAVACA...PORT OCONNOR...SEADRIFT 326 PM CST SUN MAR 2 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. A VIGOROUS LOW PRESSURE SYSTEM CONTINUES TO APPROACH TEXAS FROM THE NORTHWEST. IN RESPONSE...STRONG SOUTHEAST WINDS HAVE DEVELOPED ACROSS THE ENTIRE COASTAL BEND AND COASTAL PLAINS AREAS OF SOUTH TEXAS. WINDS SPEEDS HAVE BEEN RANGING FROM 25 TO 35 MPH THIS AFTERNOON AND GUSTS OF 40 TO 50 MPH HAVE BEEN COMMON. THESE STRONG WIND SPEEDS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE WEAKENING SLIGHTLY AFTER SUNSET. A STRONG COLD FRONT WILL MOVE OFFSHORE AROUND MID DAY MONDAY. WIND ADVISORIES WILL LIKELY BE REQUIRED ONCE AGAIN AS WINDS ARE EXPECTED TO SHIFT NORTHWEST AT AROUND 25 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH POSSIBLE. MOTORISTS IN HIGH PROFILE VEHICLES ARE URGED TO USE EXTREME CAUTION WHEN DRIVING IN THESE WIND CONDITIONS. RESIDENTS SHOULD SECURE OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS THAT CAN BE BLOWN ABOUT BY THE WIND. CONSTRUCTION WORKERS SHOULD USE EXTREME CAUTION AS WIND SPEEDS WILL BE GREATER ABOVE THE SURFACE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH. $$ MJG
000 WWUS74 KCRP 030222 AAA NPWCRP URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 822 PM CST SUN MAR 2 2008 TXZ231>234-241>247-030330- /O.EXP.KCRP.WI.Y.0008.000000T0000Z-080303T0200Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE... CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO... PORT LAVACA...PORT OCONNOR...SEADRIFT 822 PM CST SUN MAR 2 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. ALTHOUGH WINDY CONDITIONS WILL PERSIST OVER THE EASTERN HALF OF SOUTH TEXAS TONIGHT...OVERALL AVERAGE WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 30 MPH AND GUSTS WILL BE BELOW 40 MPH. THUS...THE WIND ADVISORY WAS ALLOWED TO EXPIRE. SOUTH TO SOUTHEAST WINDS TONIGHT WILL AVERAGE BETWEEN 15 AND 30 MPH OVER MOST AREAS...SO RESIDENTS SHOULD CONSIDER KEEPING LOOSE OBJECTS SECURED DURING THE OVERNIGHT HOURS. ALSO...A STRONG COLD FRONT IS EXPECTED TO MOVE INTO SOUTH TEXAS MONDAY. STRONG NORTHWEST WINDS AVERAGING BETWEEN 20 TO 30 MPH...AND POSSIBLY HIGHER OVER THE COASTAL COUNTIES...ARE EXPECTED BEHIND THE FRONT. WIND GUSTS AT TIMES MAY ALSO REACH OR EXCEED 40 MPH OVER SOME LOCATIONS. THEREFORE...A WIND ADVISORY MAY BE NECESSARY FOR MONDAY AFTERNOON. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ GW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 2, 4:08 AM CST, 59 minutes earlier.
Area forecast discussion, Mar 2, 4:08 AM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
408 AM CST SUN MAR 2 2008
.SHORT-TERM (TODAY THROUGH MONDAY)...ANTICIPATE SHOWER ACTIVITY OVR
THE CWFA TDA BASED ON THE 300K CONDENSATION PRESSURE DEFICITS.
INTRODUCED ISOLD THUNDERSTORMS OVR THE NERN SECTION BASED ON LOWER
CIN/NEGATIVE LI BY 18Z SUN...FROM THE GFS. WITH RESPECT TO THE
DEVELOPING UPPER DISTURBANCE CURRENTLY MOVG ACRS THE ROCKIES...THE
GFS ENSEMBLES ADD CREDENCE TO THE TIMING/PSN OF THE GFS
DETERMINISTIC SOLN. SYNOPTIC SCALE ASCENT EXPECTED TO ENTER THE CWFA
FROM THE NW BY EARLY MONDAY. THE GFS/NAM PROG A STG LOW LEVEL JET
WITH 925MB 30-40KT WIND OVR THE ERN CWFA TDA/TNGT IN ADVANCE OF THIS
SYSTEM. VERTICAL MIXING OF STG WIND ALOFT (BASED ON MAX TEMPS TDA)
COMBINED WITH MSLP GRADIENT IN ADVANCE OF THE DISTURBANCE SHOULD
RESULT IN WINDY CONDITIONS TDA. WIND ADVISORY CONDITIONS EXPECTED
OVR THE ERN CWFA TDA. CONCUR WITH THE GFS PROG OF BRN VALUES IN THE
SUPERCELLULAR CATEGORY (FOR SFC-BASED CONVECTION) WHEN THUNDERSTORMS
ARE EXPECTED LATE SUNDAY/MONDAY. CAVEAT...STG CIN OVR THE SRN CWFA
MAY PRECLUDE SFC BASED CONVECTION. YET...ELEVATED CONVECTION
EXPECTED AT THE VERY LEAST. BASED ON WEAKER CIN MAGNITUDES OVR THE
NERN CWFA...SFC BASED CONVECTION MAY OCCUR. WL INTRODUCE THE WORDING
OF STG THUNDERSTORMS FOR THE NERN CWFA FOR EARLY MONDAY.
&&
.MARINE...VERTICAL MIXING OF MOMENTUM ASSOCIATED WITH A STG LOW
LEVEL JET/INCREASING MSLP GRADIENT WL CONTRIBUTE TO SCA CONDITIONS
TDA/TNGT OVR THE WATERS. STG OFFSHORE FLOW EXPECTED AFTER FROPA
MONDAY. ANTICIPATE GALE CONDITIONS MONDAY AFTN WHEN CONSIDERING THE
COMBINATION OF COLD AIR (BASED ON 1000-500MB THICKNESS) AND WARM SST
VALUES.
&&
.FIRE WEATHER...EXPECT CONDITIONS TO APPROACH RED FLAG WARNING
CRITERIA THIS AFTN OVR THE EXTREME WRN CWFA. WL ISSUE A RED FLAG
WARNING. EXPECT RED FLAG CONDITIONS AREAWIDE MONDAY AFTN AFTER FROPA
AND WL ISSUE A FIRE WEATHER WATCH FOR MON AFTN.
&&
.AVIATION...PREDOMINATE MVFR CONDITIONS EXPECTED AREAWIDE TDA/TNGT...
WITH VFR CONDITIONS DEVELOPING AFTER FROPA MONDAY. IFR CONDITIONS
ANTICIPATED NEAR CONVECTION TNGT/MON.
&&
.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...MONDAY NIGHT MN TEMPS
WILL BE MUCH COLDER IN THE WAKE OF A STRONG CF. QUESTION IS JUST HOW
LOW WILL MN TEMPS DIP TO? DEWPOINTS ARE EXPECTED TO BE AROUND 20
DEGREES ACROSS MUCH OF THE INLAND AREAS...AND SKIES WILL BE
CLRG...HOWEVER WIND SPEEDS MAY INHIBIT RADIATIONAL COOLING. THE
WINDS ARE EXPECTED TO DIMINISH OVRNITE BUT THE FCSTD GRADIENT STILL
LOOKS TIGHT AND 925MB WINDS ARE PROGD TO BE IN 20-25 KNOT RANGE BY
12Z TUE. FEEL MODELS ARE TOO LOW WITH SFC WIND SPEEDS AND HAVE
BUMPED THEM UP A COUPLE OF KNOTS FOR MON NIGHT/TUE MORNING. MOS
GUIDANCE VARIED BY AROUND 10 DEGREES FOR THE MN TEMPS...BUT LEANED
TOWARD THE COLDER GUIDANCE VALUES. THEREFORE WENT WITH TEMPS RIGHT
AROUND THE FREEZING MARK ACROSS THE NRN COUNTIES FROM LASALLE TO VCT
FOR TUE MORN. WINDS ACROSS THE COASTAL WATERS WILL REMAIN ON THE
HIGH END SCA OR POSSIBLY BORDERLINE GALE FOR LATE MON
NIGHT...DECREASING TOWARD TUE MORNING AS SFC HIGH SETTLES ACROSS S
TX. TUE/WED WILL BE A TRANSITION TO WARMER MORE HUMID CONDITIONS
WITH RETURN FLOW. A WEAK FRONT MOVES ACROSS S TX ON WED WITH
REINFORCING STRONG CF THU NIGHT. THERE IS A SLIGHT CHC FOR -SHRA
WITH THE WED FRONT ACROSS THE NRN CWA...HOWEVER CHCS INCREASE THU
AND THU NIGHT AHD AND ALONG THE STRONGER FRONT PER THE GFS. THE
ECMWF IS MUCH DRIER BUT LEANED TOWARD THE GFS SOLN AS FEEL
SUFFICIENT MOISTURE WILL BE IN PLACE BUT DIDNT WANT TO LOWER POPS
TO AVOID FLIP FLOPPING FCST. WILL TWEAK POPS AS CONFIDENCE INCREASES
WITH LATER RUNS. CONTD WITH DRYING TREND FRI/SAT. LATEST MEX TEMPS
WHERE COOLER THAN PREVIOUS RUN FOR FRI/SAT. HAVE LOWERED TEMPS FOR
THAT TIME FRAME BUT NOT AS MUCH AS THE MEX.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 78 68 71 36 72 / 20 20 20 10 0
VICTORIA 77 65 65 31 69 / 20 30 50 10 0
LAREDO 88 63 63 39 75 / 20 20 10 0 0
ALICE 83 66 68 35 73 / 20 20 20 10 0
ROCKPORT 71 68 69 43 70 / 20 30 30 10 0
COTULLA 85 61 61 32 73 / 20 30 10 0 0
KINGSVILLE 82 68 70 37 72 / 20 20 20 10 0
NAVY CORPUS 72 69 70 44 69 / 20 20 20 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
WEBB.
WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...
JIM WELLS...KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN
PATRICIO...VICTORIA.
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
THE FOLLOWING ZONES: LA SALLE...WEBB.
GM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 12 PM CST MONDAY
FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS
20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT CST
TONIGHT FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
ARANSAS TO PORT OCONNOR...COASTAL WATERS BAFFIN BAY TO
PORT ARANSAS OUT 20 NM...COASTAL WATERS PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
WC/87...SHORT TERM
TE/81...LONG TERMThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:23 AM CST | Fire Weather Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 11 hr |
| Mar 2, 4:23 AM CST | Red Flag Warning | CRP | La Salle, Webb | 14 hr |
| Mar 2, 6:44 AM CST | Marine Weather Statement | CRP | 43 hr | |
| Mar 2, 3:05 PM CST | Red Flag Warning | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.